- 5 replies
- 769 views
- 3 followings
bp numbers all over the place
Looking for someone who might have had this experience. I am an active senior who recently broke my wrist. Being i golf this really has put a damper on my activity. I have been taking metroprolol sussinate 50mg for many years without any problems. i have had gad for many years and more and more these past 2 years because of stress. For 6 months or more my bp would range from 115/70 to 95/68, When stress and insomnia hits the bp would soar up as high as anywyhere from 165/95 to 180/100. I would than get a rx for 20 tablets of Ativan .0.5 and within a couple days the sleep and bp was better, My primary dr. referred me to a cardiologist last year who said he would like to add Metoprolol Tar 25mg only if my bp top number exceeded 150. Since last year I only had to take the extra pill maybe 5 times until this past week. Because the insominia was happening i knew I had better get another short supply of the Ativan before the bp rose. I took the first pill and the next morning my bp was 85/70. The next day my bp was fine in the morning but by afternoon it was 165./85 so I took the 25mg Met. The next day the bp was down a little so I took another 25 mg Met. The next day it was 122/70 for most of the day so I did not have to take an extra dose. Now today it was low all day and tonight it starting rising to 165/95 so I took the 25mg. It came down wo 125/70 in about an hour and then up again to 161/90 and later back down to 119/70, I called the cardiologist 3 days ago about this and they are slow getting back to me about what I should do and why this is happening. They promised I will hear something by tomorrow from someone. Has anyone else experienced anything like these spikes? I can;t see how this can be healthy to to system. Thanks.
SallyH, July 9, 2020 10:02pm EST
This is really interesting. I posted about a similar issue but didn't realize my insomnia might be a factor. I have tried a number of insomnia meds and none really helped. I am not on any of them now.
Despite medication, my BP continues to be all over the place - as high as 184/97 and as low as 99/72. I'm currently on Losartan 50 mg. Was on Lisinopril initially but I developed the dry cough that sometimes is a side effect. My doc tried triamterene but my sodium level plummeted and I became nauseated.
i will talk to my doc about the insomnia connection.
AHAASAKatie, July 13, 2020 9:43am EST
Good morning, this is a really interesting topic, one that I do not think has come up before on the site. I have a few resources to share with you about the sleep, heart & health connection.
I hope this information is helpful to you.
terrain, July 14, 2020 7:55am EST
Thanks Katie but the first link did not work
AHAASAKatie, July 14, 2020 8:58am EST
Good morning, Sorry about the wrong link. Try this one Sleep Well Infographic . Thanks Katie
LadySue, August 23, 2020 5:58pm EST
I am so sorry you are experiencing this. I know how frustrating it can be because I have had the same problem. I was taking Metoprolol for blood pressure and the doctor recently added a daily dose of Benazepril. Seems to be helping. Good luck finding a solution!